Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jun 21, 2021, 2:33 PM EDT for Larue County, Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 2:33 PM EDT (18:33 UTC)
- Expired
- Jun 21, 2021, 3:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Louisville, KY
County Larue County, KY
The radar
The Louisville radar (KLVX), 61 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1530 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 9.6
The text
As transmitted.
471
WWUS83 KLMK 211833
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
233 PM EDT Mon Jun 21 2021
KYZ053-054-063>065-211900-
Hart-Marion-Taylor-Larue-Green-
233 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GREEN...
SOUTHEASTERN LARUE...SOUTHWESTERN MARION...NORTHEASTERN HART AND
NORTHWESTERN TAYLOR COUNTIES...
At 233 PM EDT/133 PM CDT/, a strong thunderstorm was located 11 miles
south of Hodgenville, moving east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Campbellsville, Raywick, Bloyd, Lobb, White Rose, Hammonville, Mount
Sherman, Coakley, Maple and Wards.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3740 8584 3748 8578 3755 8561 3753 8559
3752 8556 3753 8556 3753 8555 3755 8555
3756 8554 3755 8552 3758 8550 3761 8543
3737 8534 3732 8575
TIME...MOT...LOC 1833Z 254DEG 32KT 3742 8566
$$
DMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 21, 1:54 PM EDT, 39 minutes earlier.
Area forecast discussion, Jun 21, 1:54 PM EDT, 39 minutes before
Area Forecast Discussion National Weather Service Louisville KY 154 PM EDT Mon Jun 21 2021 .Forecast Update... Issued at 145 PM EDT Mon Jun 21 2021 Quick update to add Severe Thunderstorm Watch 301 basically along and south of the Pkwys in central KY. Seeing a few cells/lines trying to organize, and given warnings that have gone out so far, decided to go ahead issue for the rest of the afternoon. Likely will be able to trim the northern edge of the warnings as the hours progress and that cold front continues to push southeast. Issued at 1140 AM EDT Mon Jun 21 2021 Seeing radar light up this hour...with primary zone along an east- west boundary from near Hartford to Winchester, KY. The western part of this line is intersecting with the cold, which now has cleared our counties in southwest IN. Seeing some post frontal showers as well, which are being enhanced by the upper jet flow across the Midwest. Expect coverage to continue increasing for the next several hours. Latest HREF guidance gives several swatch of 0.5-1.5 inch rainfall over the Commonwealth through this evening...with a few more narrow swaths around 2 inches...in line with previous thinking about flash flood potential. Still will have to watch for training cells, especially given the moisture rich air in place ahead of this cold front. Made some subtle tweaks to the forecast and updated for the afternoon wording. Issued at 950 AM EDT Mon Jun 21 2021 Morning satellite imagery showing some deepening cumulus clouds over Perry county in Indiana and also Harrison and Grayson counties in Kentucky. Expect to see some radar blips here shortly from this activity. Coverage still should increase as we get into the late morning hours with widespread activity this afternoon as a cold front moves into the region. Temperatures are near max values now and with that cold front and those rains expect readings to fall through the afternoon hours. Two main concerns today are severe and flood potential. On the latter, CREST soil moisture shows the most saturated areas as our southeast IN counties and our Bluegrass counties. Fortunately, though they may see the initial wave of convection, the heaviest rainfall is expected this afternoon south of those locations. Flash Flood Guidance is over 2"/hour over the rest of Central Kentucky...so widespread flash flooding is not expected. As for severe potential, we did have a low-level jet across the region this morning, but latest VAD wind profile shows those winds weakening. Latest SPC mesoanalysis has some marginal shear values for organized storms to develop. Will continue to monitor as the day goes along. && .Short Term...(Today and tonight) Issued at 320 AM EDT Mon Jun 21 2021 ...Showers and Storms Expected Today... ...Isolated Damaging Winds and Flash Flooding Possible... Early morning analysis reveals a 998mb sfc low over Wisconsin, with a cold front trailing through northern Illinois and central Missouri. Ahead of the frontal boundary, a 35-45kt southwesterly LLJ extends across the Ohio Valley, evident by the KLVX VAD wind profile which show 40kts at 2-3k ft. The LLJ has also helped keep sfc conditions very warm and humid overnight. KY Mesonet temps currently are in the mid-upper 70s. However at the time of writing this, the SDF urban heat island is in full effect, with the low at KSDF so far this morning being 81F. Aloft, the upper trough and wind field will amplify as the low deepens this morning. The upper level trough should become more neutrally tilted by this evening, resulting in a SW to NE jet streak over the Great Lakes and Ohio Valley regions, and the right entrance region over KY. Sfc low pressure will continue NE as it deepens, eventually into southern Canada by this afternoon. With sfc temps staying in the upper 70s (and localized low 80s) this morning due to the warm conveyor belt/LLJ, we will breach convective temperatures very quickly ahead of the cold front and within the warm sector. Hi-res CAMs suggest we'll see convection initiation ahead of the cold front late morning or very early afternoon (thinking 15-16z), and most likely across southern IN and central KY. Still think the cold front will be located somewhere across southern IN between 12- 15z, so will continue to advertise the highest instability being across central KY and just south of the Ohio River. Despite extensive cloud cover, we should have MLCAPE of 2000+ J/kg. While the instability will be sufficient, model sounding wind profiles remain modest with unidirectional flow throughout the column. SPC does include a 2% TOR risk for our eastern two-thirds of the CWA, which seems to agree with the HRRR wind shear parameters and seems rather marginal. Best chance for any spin up would be when convection is more discrete early on, which is when a small region of 0-1km SRH is at 100 m2/s2 and 0-1 km bulk shear is around 30 kts. As the day goes on, wind profiles become even less supportive for tornadoes. With the unidirectional wind fields expected through the afternoon, upscale growth should lead to a primary threat of damaging winds. Storms should be pushing east of the CWA by late afternoon. Other than the wind threat, PWATs of 1.9-2.0+ inches are among the climate max, which will support torrential rain rates. Storms look to be progressive enough to limit area-wide flooding concerns, but localized flash flooding is possible. Temperature look to peak around noon or so, but as the cold front pushes through the region, temps will fall in the wake. Expect max temps to range from 80F (southern IN) to the mid-upper 80s (Lake Cumberland region). Lingering pops will continue in the wake of the front as the upper trough axis swings through the Midwest and the right entrance region of the upper jet supports some lift. Pops will be exiting the region by Tuesday morning. Storm total QPF ranges from half an inch or less across our southern IN counties, to 1-1.5+ across central KY. Of course, any heavy downpour with a storm will result in localized higher rainfall amounts. .Long Term...(Tuesday through Sunday) Issued at 310 AM EDT Mon Jun 21 2021 Chamber of Commerce weather is expected during the middle of the week with a modifying Canadian air mass. Temps will be well below normal on Tuesday, and gradually recover from there, with highs back near climo on Thursday with rising heights aloft and developing low- level return flow. Friday through the weekend will turn fairly unsettled as an upper trof digs into the Upper Midwest and the Plains, setting up a deep and moisture-rich SW flow into the Ohio Valley. Best chances for showers and storms will be Fri night into Sat as a sfc front tries to push into the Ohio Valley. Additional rounds of showers and storms could follow Sunday as well, given a developing model consensus that the front will hang up. Will have to keep a close eye on QPF as we head through the week, as repeated heavy downpours could easily lead to at least localized flooding. && .Aviation...(18Z TAF Issuance) Issued at 100 PM EDT Mon Jun 21 2021 Cold front near the KSDF terminal now will continue its southeastward progress this afternoon. Seeing storm coverage increase ahead of the front. Expect strong to severe wind gusts with these storms as they pop up over the next few hours. Winds will become more northwesterly behind the front. Conditions should improve rapidly this evening, though some lower ceilings are forecast just east of a BWG/LEX line. Did not go with poor conditions at either site for the overnight, but will have to watch to see if those conditions develop farther west than expected. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...RJS Short Term...CJP Long Term...RAS Aviation...RJS
Hazardous weather outlook, Jun 21, 11:37 AM EDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 1137 AM EDT Mon Jun 21 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-221545- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1137 AM EDT Mon Jun 21 2021 /1037 AM CDT Mon Jun 21 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected this afternoon. A few strong storms are possible, and could produce locally damaging winds and torrential rainfall. Depending on where the heavy rain occurs, localized flooding will also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Multiple waves of thunderstorms will be possible Friday through Sunday. Locations that receive repeated heavy rainfall could see localized flooding. .SPOTTER INFORMATION STATEMENT... Spotters should report any stronger wind gusts as well as heavy rain and flooding reports. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. CJP/RAS
In the hours before
Special weather statement, Jun 21, 2:11 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Louisville KY
111 PM CDT Mon Jun 21 2021
KYZ026-061-211845-
Butler-Ohio-
111 PM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BUTLER AND
SOUTHEASTERN OHIO COUNTIES...
At 111 PM CDT, a strong thunderstorm was located 11 miles east of
Central City, moving east at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Morgantown, Casey, Beaver Dam, Mchenry, Rockport, Rochester, Monford,
Horse Branch, Mining City and Aberdeen.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3750 8668 3726 8654 3718 8690 3719 8691
3722 8690 3723 8692 3724 8691 3724 8694
3726 8696 3726 8697 3727 8698 3729 8698
3730 8699 3732 8699 3735 8701
TIME...MOT...LOC 1811Z 254DEG 30KT 3728 8692
DMSpecial weather statement, Jun 21, 2:13 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Louisville KY
213 PM EDT Mon Jun 21 2021
KYZ054-055-066-067-211845-
Boyle-Marion-Lincoln-Casey-
213 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LINCOLN...
SOUTHEASTERN MARION...BOYLE AND NORTH CENTRAL CASEY COUNTIES...
At 212 PM EDT, a strong thunderstorm was located 11 miles east of
Lebanon, moving east at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Danville, Junction City, Hustonville, Brumfield, Boneyville, Alum
Springs, Caldwell Manor, Milledgeville, Parksville and Forkland.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3748 8467 3746 8511 3760 8516 3763 8506
3763 8503 3764 8503 3770 8484 3770 8481
3772 8479 3771 8474
TIME...MOT...LOC 1812Z 254DEG 30KT 3754 8504
DMSpecial weather statement, Jun 21, 2:19 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Louisville KY
219 PM EDT Mon Jun 21 2021
KYZ027-028-063-211845-
Hart-Grayson-Hardin-
219 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HART...SOUTHEASTERN
GRAYSON AND SOUTH CENTRAL HARDIN COUNTIES...
At 219 PM EDT/119 PM CDT/, a strong thunderstorm was located 8 miles
southeast of Leitchfield, moving east at 35 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Rock Creek, Seven Corners, Lines Mill, Broad Ford, Peonia, Flint
Hill, Pearman, Snap, Wax and Royal.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3742 8632 3753 8597 3733 8593 3732 8615
3734 8616 3733 8618 3734 8619 3733 8619
3733 8629
TIME...MOT...LOC 1819Z 254DEG 32KT 3736 8622
DMLocal storm report, Jun 21, 2:26 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
226 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG 6 NE NICHOLASVILLE 37.94N 84.51W
06/21/2021 JESSAMINE KY EMERGENCY MNGR
REPORTED TREES DOWN AND SOME LOCALIZED FLASH
FLOODING IN NORTHERN PART OF THE COUNTY.
&&
RJSSpecial weather statement, Jun 21, 2:30 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Louisville KY
230 PM EDT Mon Jun 21 2021
KYZ056-067-211900-
Lincoln-Garrard-
230 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT LINCOLN AND SOUTHEASTERN GARRARD
COUNTIES...
At 230 PM EDT, a strong thunderstorm was located 8 miles south of
Stanford, moving east at 35 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Stanford, Crab Orchard, Hustonville, Boneyville, Ottenheim,
Broughtentown, Geneva, Cartersville, Rowland and Maywood.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3747 8437 3748 8445 3733 8450 3735 8456
3732 8460 3731 8468 3734 8472 3736 8473
3739 8480 3743 8485 3748 8486 3762 8444
3752 8435 3752 8436 3750 8435
TIME...MOT...LOC 1830Z 254DEG 32KT 3741 8471
DMSpecial weather statement, Jun 21, 2:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
233 PM EDT Mon Jun 21 2021
KYZ053-054-063>065-211900-
Hart-Marion-Taylor-Larue-Green-
233 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GREEN...
SOUTHEASTERN LARUE...SOUTHWESTERN MARION...NORTHEASTERN HART AND
NORTHWESTERN TAYLOR COUNTIES...
At 233 PM EDT/133 PM CDT/, a strong thunderstorm was located 11 miles
south of Hodgenville, moving east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Campbellsville, Raywick, Bloyd, Lobb, White Rose, Hammonville, Mount
Sherman, Coakley, Maple and Wards.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3740 8584 3748 8578 3755 8561 3753 8559
3752 8556 3753 8556 3753 8555 3755 8555
3756 8554 3755 8552 3758 8550 3761 8543
3737 8534 3732 8575
TIME...MOT...LOC 1833Z 254DEG 32KT 3742 8566
DMThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 11:21 AM EDT | Special Weather Statement | LMK | Breckinridge | 24 min |
| Jun 21, 11:42 AM EDT | Special Weather Statement | LMK | Ohio | 48 min |
| Jun 21, 11:48 AM EDT | Special Weather Statement | LMK | Breckinridge | 42 min |
| Jun 21, 12:06 PM EDT | Special Weather Statement | LMK | Clark | 24 min |
| Jun 21, 12:21 PM EDT | Special Weather Statement | LMK | Spencer | 39 min |
| Jun 21, 12:26 PM EDT | Special Weather Statement | LMK | Hardin | 49 min |
| Jun 21, 12:34 PM EDT | Special Weather Statement | LMK | Grayson | 41 min |
| Jun 21, 12:41 PM EDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin, Hart | 34 min |
| Jun 21, 12:54 PM EDT | Special Weather Statement | LMK | Nelson, Spencer | 51 min |
| Jun 21, 1:00 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Nelson, Washington | 45 min |
| Jun 21, 1:09 PM EDT | Areal Flood Advisory | LMK | Breckinridge, Bullitt, Grayson, Hardin, Meade, Nelson | 4 hr |
| Jun 21, 1:19 PM EDT | Special Weather Statement | LMK | Anderson, Fayette, Woodford | 41 min |
| Jun 21, 1:27 PM EDT | Special Weather Statement | LMK | Clark | 33 min |
| Jun 21, 1:35 PM EDT | Special Weather Statement | LMK | Hardin | 55 min |
| Jun 21, 1:42 PM EDT | Special Weather Statement | LMK | Washington | 48 min |
| Jun 21, 1:48 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Nelson, Washington | 27 min |
| Jun 21, 1:55 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Fayette, Jessamine | 25 min |
| Jun 21, 2:09 PM EDT | Special Weather Statement | LMK | Madison | 36 min |
| Jun 21, 2:11 PM EDT | Special Weather Statement | LMK | Ohio | 34 min |
| Jun 21, 2:13 PM EDT | Special Weather Statement | LMK | Boyle | 32 min |
| Jun 21, 2:19 PM EDT | Special Weather Statement | LMK | Grayson | 26 min |
| Jun 21, 2:28 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 15 min |
| Jun 21, 2:30 PM EDT | Special Weather Statement | LMK | Lincoln | 30 min |
| Jun 21, 2:38 PM EDT | Areal Flood Advisory | LMK | Butler, Grayson, Ohio | 3 hr |
| Jun 21, 2:41 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 34 min |
| Jun 21, 2:49 PM EDT | Special Weather Statement | LMK | Madison | 41 min |
| Jun 21, 2:58 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 32 min |
| Jun 21, 3:13 PM EDT | Areal Flood Advisory | LMK | Green, Hart, Larue, Marion, Nelson, Taylor | 3 hr |
| Jun 21, 3:20 PM EDT | Special Weather Statement | LMK | Edmonson | 25 min |
| Jun 21, 3:25 PM EDT | Special Weather Statement | LMK | Boyle | 35 min |
| Jun 21, 3:33 PM EDT | Flash Flood Warning | LMK | Boyle, Casey, Marion | 2 hr |
| Jun 21, 3:36 PM EDT | Special Weather Statement | LMK | Metcalfe | 24 min |
| Jun 21, 3:38 PM EDT | Special Weather Statement | LMK | Clinton | 22 min |
| Jun 21, 3:40 PM EDT | Areal Flood Advisory | LMK | Edmonson, Hart, Warren | 3 hr |
| Jun 21, 4:57 PM EDT | Special Weather Statement | LMK | Clinton | 18 min |
| Jun 21, 4:59 PM EDT | Special Weather Statement | LMK | Fayette | 31 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.